MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0410
Medical Device Problem Codes Split (2537); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with its pusher assembly.The distal tip of the ruby coil¿s embolization coil had offset coil winds.Conclusions: evaluation of the returned device revealed that the ruby coil was embolization coil had offset coil winds.This damage may have occurred due to forceful manipulation of the ruby coil through a damaged microcatheter or against another source of resistance.The offset coil winds likely contributed to the resistance experienced during advancement.The non-penumbra microcatheter mentioned in the complaint was not returned for evaluation.The ruby coil was attempted to be advanced through a demonstration microcatheter; however, the ruby coil could not be re-sheathed due to the offset coil winds.Therefore, the ruby coil could not be functionally tested though a demonstration microcatheter.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coils.During the procedure, the physician experienced resistance while advancing a ruby coil through a non-penumbra microcatheter, and reported that under fluoroscopy it appeared that the ruby coil distal end was split.Therefore, the microcatheter was removed with the ruby coil inside.The procedure was then completed using the same microcatheter and additional ruby coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7131738
Report Number3005168196-2017-02286
Device Sequence Number13815596
Product Code HCG
UDI-Device Identifier00814548012841
UDI-Public00814548012841
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/08/2025
Device Catalogue NumberRBY2C0410
Device Lot NumberF78624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight64